Acute respiratory distress syndrome in a patient with primary myelofibrosis after ruxolitinib treatment discontinuation
|Published in||International Journal of Hematology. 2014, vol. 100, no. 5, p. 498-501|
|Abstract||Ruxolitinib is a Janus kinase (JAK) inhibitor used for the treatment of myelofibrosis with demonstrated efficacy for the alleviation of disease-related symptoms and splenomegaly. Anemia and thrombocytopenia are the main secondary effects. However, there are case reports of rare but serious adverse events following drug withdrawal. We present a case of a 76-year-old man diagnosed with primary myelofibrosis who presented with constitutional symptoms and symptomatic splenomegaly. Ruxolitinib was started (15 mg twice daily) and his disease-related symptoms disappeared. Six weeks later, he developed grade 4 thrombocytopenia and grade 3 anemia. Ruxolitinib was stopped and corticosteroid treatment (prednisone 1 mg/kg/day) was started to avoid a cytokine-rebound reaction. The patient then developed fever, chills, a biological inflammatory syndrome, and an acute respiratory disease syndrome. Full workup excluded an infection and we concluded that ruxolitinib withdrawal syndrome was the likely cause. Continued treatment with corticosteroids, as well as oxygen supply and continuous positive airway pressure, allowed an alleviation of his symptoms. This case report describes acute respiratory distress syndrome as another potential complication of ruxolitinib withdrawal syndrome.|
|Keywords||Aged — Anemia/chemically induced — Humans — Janus Kinases/antagonists & inhibitors — Male — Primary Myelofibrosis/complications/diagnosis/drug therapy — Protein Kinase Inhibitors/adverse effects/therapeutic use — Pyrazoles/adverse effects/therapeutic use — Radiography, Thoracic — Respiratory Distress Syndrome, Adult/diagnosis/etiology — Thrombocytopenia/chemically induced — Tomography, X-Ray Computed|
This document has no fulltext available yet, but you can contact its author by using the form below.
|BEAUVERD, Yan, SAMII, Kaveh. Acute respiratory distress syndrome in a patient with primary myelofibrosis after ruxolitinib treatment discontinuation. In: International Journal of Hematology, 2014, vol. 100, n° 5, p. 498-501. doi: 10.1007/s12185-014-1628-5 https://archive-ouverte.unige.ch/unige:84412|